Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Apr 9, 2021, 5:52 PM EDT for Franklin County, Madison County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 5:52 PM EDT (21:52 UTC)
- Expired
- Apr 9, 2021, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
Counties Franklin County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:06 PM EDT | TSTM WND GST 47 | Kosu Osu Airport, OH | |
| Apr 9, 6:20 PM EDT | TSTM WND GST 46 | Kcmh John Glenn Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WWUS81 KILN 092152
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
552 PM EDT Fri Apr 9 2021
OHZ045-046-054-055-092230-
Delaware OH-Madison OH-Franklin OH-Union OH-
552 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...SOUTHEASTERN
DELAWARE...NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN
CENTRAL OHIO UNTIL 630 PM EDT...
At 552 PM EDT, radar indicated a strong thunderstorm near West
Jefferson, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, London, Jefferson,
Powell, Plain City, West Jefferson, Minerva Park, Polaris, Ohio State
University, Lake Darby and Easton.
This includes the following Interstates...
I-70 in Ohio between mile markers 75 and 111.
I-71 in Ohio between mile markers 101 and 126.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3994 8278 3994 8281 3993 8281 3980 8342
4008 8349 4024 8276
TIME...MOT...LOC 2152Z 251DEG 44KT 3999 8334
$$
HickmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:09 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 9, 4:09 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 409 PM EDT Fri Apr 9 2021 .SYNOPSIS... A few showers and isolated thunderstorms will push through the region the afternoon as an upper level low pressure system lifts northeast across the Great Lakes. Showers will diminish tonight, but another upper level disturbance moving into the region will bring a better chance for showers and thunderstorms through the day on Saturday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... With current temperature rising to the upper 70s, instability has increased and seeing activity along the Ohio and Indiana border developing in an area of marginal MLCAPE of 500-1000 J/KG. With DCAPE values approaching 1000 J/Kg combined with decent low level wind fields, will have to monitor for isolated stronger gusts, especially with the dry air above about 700mb. As this band of energy wrapping around the upper low over NE WI continues to push ENE through the remainder of the evening, associated gusty wind threat diminishes greatly, though will diminish through the remainder of the evening as the upper low continues to progress away from the region. Overnight will be a relative lull in activity as the first low pulls off to the NNE, while increased low level moisture ahead of a second upper low and associated shortwave will bring an increased chance of showers toward daybreak in the eastern IN and areas of KY along and west of I-71. Lows in the lower to mid 50s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... A much more widespread chance of showers and some scattered thunderstorms across the region with the ascent of another upper low and associated shortwave lifting out of the lower Mississippi valley. With ML CAPE values again in the 500-1000 J/Kg range and a potent low level wind field, storms again in the afternoon could have the potential to become strong to isolated severe. With this system lifing fairly quickly through the region, another dry slot will work into the region Saturday night as the region starts out just ahead of the closed upper low and then a lull as the low moves through the NW portion of the forecast area. Temperatures will drop to near 50 ahead of the low, with mid to upper 40s in the west. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Forecast begins in the cold pool wrap-around moisture and scattered shower activity Sunday that will cross east across the region. Southernmost extent of these showers will be limited to the Ohio River and earlier in the day. As the day progresses, the chances will remain best along and north of the I-70 corridor closest to the cold air aloft. Any showers will end relatively early in the evening, possibly before nightfall as the heating will most definitely be responsible for almost half of the lifting producing these showers. Dry conditions will be found in the region until Monday night when shortwave energy races east. This was in question yesterday and remains in question today as to whether the shortwave and its timing can be forecast accurately, and if it will be strong enough on its own to spark a round of showers. Attm, it is crossing during a nocturnal minimum which is garnering different sensible weather solutions from the models available at this time. GFS is over- producing, Euro is under-producing, and Canadian may be the best with an evening shot interacting with what energy would be left from daytime heating. Given the continued timing differences in the H5 s/w, continue to leave chances out but think that one more day would better resolve the when, and then models would also have a subsequently better handle on what would be driving it. Models are overly-generous painting low chance ~20% probs in from mid-week onward, but knowing that this does not make it to the worded forecasts did not have me change to go with a drier thinking right now. NBM should trend drier than is currently showing us for the late periods in the forecast. Sunday will feel cool but be near seasonal normals within a few degrees of 60. Overnight, Mon, and the next night will be a little above normal and then readings for the region will cool back to climo for the remainder of the forecast. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Gusty winds 25 to 30s kts expected this afternoon in the tight pressure gradient before diminishing to less than 10 kts with the loss of daytime mixing. Still very dry in the low levels and not a lot of potential for deeper moisture, so the moisture that does exist is producing only spotty VFR showers. While a stray shower will be possible, should be mainly at KDAY and spotty enough to be handled via VCSH. VFR conditions through the period except for especially KLUK/KCVG and possibly KDAY in the 15-18z period where deeper moisture would bring MVFR ceilings. OUTLOOK...MVFR ceilings possible Saturday afternoon into Saturday night, with gusty winds possible Saturday afternoon and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Franks AVIATION...JDR
Hazardous weather outlook, Apr 9, 4:34 AM EDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 434 AM EDT Fri Apr 9 2021 INZ050-058-059-066-073>075-080-KYZ089>091-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-101100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Hamilton- 434 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Isolated showers and thunderstorms will be possible later this afternoon into early evening. A few storms may become strong to severe with damaging wind being the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and chance of thunderstorms will overspread the region on Saturday. A few strong to severe storms will be possible in the afternoon and early evening hours. Damaging wind will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ092>100-OHZ045-046-054>056-063>065-072>074-078>082-088-101100- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike- Scioto- 434 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and chance of thunderstorms will overspread the region on Saturday. A few strong to severe storms will be possible in the afternoon and early evening hours. Damaging wind will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 4:59 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
459 PM EDT Fri Apr 9 2021
OHZ051-053-061-062-092130-
Montgomery OH-Clark OH-Greene OH-Miami OH-
459 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CLARK...NORTHERN GREENE...
EASTERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL 530 PM
EDT...
At 459 PM EDT, radar indicated a strong thunderstorm over
Wright-Patterson Afb, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Dayton, Springfield, Kettering, Beavercreek, Huber Heights, Fairborn,
Xenia, Vandalia, Bellbrook, Moraine, New Carlisle, Oakwood, Yellow
Springs, Wright-Patterson Afb, Northridge, Cedarville, Enon, South
Charleston, Wilberforce and Riverside.
This includes the following Interstates...
I-70 in Ohio between mile markers 31 and 67.
I-75 in Ohio between mile markers 51 and 63.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4002 8366 3992 8359 3977 8364 3977 8365
3974 8365 3963 8419 3988 8425 4002 8373
TIME...MOT...LOC 2059Z 254DEG 41KT 3983 8407
HickmanSpecial weather statement, Apr 9, 5:15 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
515 PM EDT Fri Apr 9 2021
OHZ044>046-052>055-092145-
Champaign OH-Delaware OH-Logan OH-Madison OH-Franklin OH-Union OH-
Clark OH-
515 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHAMPAIGN COUNTY IN WEST
CENTRAL OHIO...NORTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...WESTERN DELAWARE
COUNTY IN CENTRAL OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL
OHIO...NORTHEASTERN MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL
OHIO UNTIL 545 PM EDT...
At 514 PM EDT, radar indicated a strong thunderstorm near Urbana,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Columbus, Springfield, Dublin, Delaware, Upper Arlington, Hilliard,
Marysville, Worthington, Urbana, Powell, Plain City, Mechanicsburg,
North Lewisburg, New California, Polaris, Choctaw Lake, Harmony,
Radnor, Milford Center and Shawnee Hills.
This includes the following Interstates...
I-70 in Ohio between mile markers 62 and 65.
I-71 in Ohio between mile markers 116 and 120.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3991 8375 4016 8386 4042 8316 4031 8302
4007 8296
TIME...MOT...LOC 2114Z 248DEG 37KT 4005 8371
HickmanSpecial weather statement, Apr 9, 5:24 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
524 PM EDT Fri Apr 9 2021
OHZ052>054-062-092200-
Champaign OH-Madison OH-Clark OH-Greene OH-
524 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN...
CLARK...NORTHEASTERN GREENE AND MADISON COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Springfield, Fairborn, Xenia, London, New Carlisle, Yellow Springs,
West Jefferson, Cedarville, Enon, South Charleston, Choctaw Lake,
Wilberforce, Harmony, Lisbon, Brighton, Lafayette, South Vienna,
South Solon, Donnelsville and Catawba.
This includes I-70 in Ohio between mile markers 45 and 83.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3998 8330 3979 8328 3966 8391 3994 8403
4009 8344
TIME...MOT...LOC 2124Z 248DEG 37KT 3985 8378
HickmanLocal storm report, Apr 9, 5:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST KMRT MARYSVILLE APT 40.22N 83.35W
04/09/2021 M46.00 MPH UNION OH AWOS
&&
HATZOSSpecial weather statement, Apr 9, 5:43 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT Fri Apr 9 2021
OHZ045-046-054-055-092215-
Delaware OH-Madison OH-Franklin OH-Union OH-
543 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...DELAWARE...
NORTHEASTERN MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO
UNTIL 615 PM EDT...
At 543 PM EDT, radar indicated a strong thunderstorm near New
California, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Hilliard,
Marysville, Worthington, Powell, Sunbury, Plain City, Ashley, Minerva
Park, New California, Polaris, Radnor, Milford Center, Shawnee Hills,
Galena and Ostrander.
This includes I-71 in Ohio between mile markers 116 and 138.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4043 8302 4042 8302 4042 8295 4041 8293
4036 8293 4035 8277 4028 8275 4013 8276
3997 8333 4009 8343 4030 8348 4044 8311
TIME...MOT...LOC 2143Z 256DEG 44KT 4018 8331
HickmanSpecial weather statement, Apr 9, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
552 PM EDT Fri Apr 9 2021
OHZ045-046-054-055-092230-
Delaware OH-Madison OH-Franklin OH-Union OH-
552 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...SOUTHEASTERN
DELAWARE...NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN
CENTRAL OHIO UNTIL 630 PM EDT...
At 552 PM EDT, radar indicated a strong thunderstorm near West
Jefferson, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, London, Jefferson,
Powell, Plain City, West Jefferson, Minerva Park, Polaris, Ohio State
University, Lake Darby and Easton.
This includes the following Interstates...
I-70 in Ohio between mile markers 75 and 111.
I-71 in Ohio between mile markers 101 and 126.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3994 8278 3994 8281 3993 8281 3980 8342
4008 8349 4024 8276
TIME...MOT...LOC 2152Z 251DEG 44KT 3999 8334
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:58 PM EDT | Special Weather Statement | ILN | Preble | 32 min |
| Apr 9, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 23 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | ILN | Butler, Montgomery | 35 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| Apr 9, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 26 min |
| Apr 9, 4:43 PM EDT | Special Weather Statement | ILN | Champaign, Logan, Union | 32 min |
| Apr 9, 4:52 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 23 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | ILN | Clark | 31 min |
| Apr 9, 5:15 PM EDT | Special Weather Statement | ILN | Champaign, Union | 30 min |
| Apr 9, 5:24 PM EDT | Special Weather Statement | ILN | Clark, Greene, Madison | 36 min |
| Apr 9, 5:43 PM EDT | Special Weather Statement | ILN | Delaware, Union | 32 min |
| Apr 9, 6:14 PM EDT | Special Weather Statement | ILN | Delaware, Union | 31 min |
| Apr 9, 6:23 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 37 min |
| Apr 9, 6:50 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Apr 9, 6:59 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Apr 9, 7:14 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| Apr 9, 7:03 PM EDT | Special Weather Statement | ILN | Boone | 42 min |
| Apr 9, 4:02 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Apr 9, 6:09 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.